Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 166, NWS Little Rock, AR

May 27, 2001Pulaski County, Saline County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 27, 2001, 6:34 PM CDT for Pulaski County, Saline County, Arkansas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 27, 2001, 6:34 PM CDT (23:34 UTC)
Expired
May 27, 2001, 7:15 PM CDT
In force
41 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Pulaski County, AR, Saline County, AR

What was reported inside it

TimeReportWhereRemark
May 27, 6:40 PM CDTHail 0.75Sardis, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 5:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1960 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:30 PM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, May 27, 1:30 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT SUN MAY 27 2001

MCS COMPLEX COULD AFFECT AR LATER TONIGHT WITH NW FLOW AND GOOD PVA
INDICATED ACROSS WEST AND SOUTH AFTER MIDNIGHT. IN THE MEANTIME WEAK
OUTFLOW FROM NE TX CONVECTION EARLIER MAY SET OFF CONVECTION CENTRAL
AND SOUTH THIS EVE SO PUT CHC POPS THIS EVENING THEN INCREASING TO
LIKELY LATER WITH MAIN SYSTEM. MOS POPS PROBABLY TOO LOW FOR MON
AND TUE AS ATMOS STILL UNSTABLE ENUF ESPECIALLY ON TUE WITH GOOD PVA
AGAIN MOVING ACRS STATE IN NW FLOW. SHUD BE SCT TSTMS THRU WED AS
UPPER SYSTEM OVER IL BEGINS TO FINALLY MOVE EAST BY END OF WEEK.

(ZIEGENBEIN - MY LAST AFD/ZONES  - RETIRING AFT@ER 32 YEARS)

.LIT...NONE.

In the hours before

Special weather statement, May 27, 12:45 PM CDT, 5 hours 49 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1245 PM CDT SUN MAY 27 2001

...SLIGHT RISK OF SEVERE WEATHER...

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MOST OF ARKANSAS
LATER THIS AFTERNOON AND TONIGHT.

A WARM FRONT ACROSS NORTHERN LOUISIANA IS EXPECTED TO MOVE A LITTLE
TO THE NORTH TODAY...POSSIBLY REACHING INTO SOUTHERN OR CENTRAL
ARKANSAS TONIGHT. IN ADDITION...A SERIES OF UPPER LEVEL LOWS WILL
MOVE ACROSS THE AREA FROM THE WEST.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS ARKANSAS THIS
AFTERNOON FROM HEATING AND THE APPROACH OF ONE UPPER LEVEL LOW.
THE BEST CHANCE OF THUNDERSTORMS WILL BE ALONG AND JUST NORTH OF
THE WARM FRONT. A FEW OF THESE STORMS COULD BECOME SEVERE WITH
THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WIND. THESE
THUNDERSTORMS ARE EXPECTED TO MOVE EAST OUT OF THE STATE EARLY
TONIGHT.

ANOTHER UPPER LEVEL LOW TO THE WEST WILL CAUSE SEVERE THUNDERSTORMS
TO DEVELOP IN KANSAS AND OKLAHOMA THIS AFTERNOON. THESE STORMS MAY
MOVE INTO ARKANSAS FROM THE WEST TONIGHT. THE MAIN SEVERE WEATHER
THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS...BUT A FEW
STORMS COULD CONTAIN LARGE HAIL.

STORM SPOTTERS...EMERGENCY MANAGERS...AND AMATEUR RADIO OPERATORS
MAY NEED TO BE ACTIVATED ACROSS PARTS OF ARKANSAS THIS AFTERNOON
OR TONIGHT.

45
Local storm report, May 27, 4:56 PM CDT, 1 hour 38 minutes before
BULLETIN - IMMEDIATE BROADCAST REQUESTED
AREAL OUTLINE FOR SEVERE THUNDERSTORM WATCH NUMBER 301
NATIONAL WEATHER SERVICE LITTLE ROCK AR
456 PM CDT SUN MAY 27 2001

SEVERE THUNDERSTORM WATCH NUMBER 301 IN EFFECT UNTIL 1000 PM CDT.

IN ARKANSAS THIS WATCH INCLUDES 20 COUNTIES...

ARC045-053-085-117-119-145-280300-
IN CENTRAL ARKANSAS THIS WATCH INCLUDES 6
COUNTIES...

FAULKNER...LONOKE...PULASKI...GRANT...PRAIRIE AND WHITE

ARC035-037-077-095-107-123-147-280300-
IN EASTERN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES...

ST. FRANCIS...MONROE...WOODRUFF...PHILLIPS...LEE...CRITTENDEN AND
CROSS

ARC023-280300-
IN NORTH CENTRAL ARKANSAS THIS WATCH INCLUDES 1 COUNTY...

CLEBURNE

ARC001-025-041-043-069-079-280300-
IN SOUTHEAST ARKANSAS THIS WATCH INCLUDES 6 COUNTIES...

LINCOLN...CLEVELAND...JEFFERSON...ARKANSAS...DREW AND DESHA

46
Special weather statement, May 27, 5:10 PM CDT, 1 hour 24 minutes before
ARZ024-032>034-044>047-055>057-063>065-069-280300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
510 PM CDT SUN MAY 27 2001

...SEVERE THUNDERSTORM WATCH FOR CENTRAL AND EASTERN ARKANSAS
UNTIL 10 PM...

TEMPERATURES SUNDAY AFTERNOON CLIMBED WELL INTO THE 80S TO
NEAR 90 DEGREES...MAKING THE ATMOSPHERE UNSTABLE. IN ADDITION...
A WARM FRONT WAS MOVING FROM SOUTHERN INTO CENTRAL ARKANSAS...
AND WAS HELPING TO TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS.

WITH SEVERE WEATHER A POSSIBILITY THIS EVENING...A SEVERE
THUNDERSTORM WATCH HAS BEEN POSTED FOR CENTRAL AND EASTERN ARKANSAS
UNTIL 10 PM. THE WATCH INCLUDES AREAS SOUTH OF HEBER SPRINGS AND
WEST MEMPHIS...AND EAST OF CONWAY AND RISON.

IN THE WATCH AREA...STORMS THAT BECOME SEVERE ARE EXPECTED TO
PRODUCE DIME SIZE HAIL OR LARGER AND STRONG TO DAMAGING WINDS.

PEOPLE IN CENTRAL AND EASTERN ARKANSAS ARE ADVISED TO PREPARE
FOR SEVERE WEATHER THIS EVENING. BE READY TO FIND A PLACE OF
SAFETY IF A WARNING IS ISSUED FOR YOUR AREA.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:13 PM CDTSevere Thunderstorm WarningLZKDesha32 min
May 27, 4:44 PM CDTSevere Thunderstorm WarningLZKArkansas46 min
May 27, 5:55 PM CDTSevere Thunderstorm WarningLZKArkansas50 min
May 27, 6:01 PM CDTSevere Thunderstorm WarningLZKMonroe44 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.